Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 6, 2008, 4:43 AM CST for DeKalb County, Jackson County, Marshall County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 4:43 AM CST (10:43 UTC)
- Expired
- Feb 6, 2008, 5:15 AM CST
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 10:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 061044 TORHUN ALC049-071-095-061115- /O.NEW.KHUN.TO.W.0010.080206T1043Z-080206T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 443 AM CST WED FEB 6 2008 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... EXTREME NORTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA... EXTREME SOUTHERN JACKSON COUNTY IN NORTHEAST ALABAMA... EASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA... * UNTIL 515 AM CST * AT 443 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUNTERSVILLE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... GUNTERSVILLE. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO NEAR 80 MPH...EVEN OUTSIDE OF THE TORNADO AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. LAT...LON 3462 8604 3445 8592 3427 8637 3441 8647 TIME...MOT...LOC 1043Z 241DEG 39KT 3438 8632 $$ JE
1 follow-up statement
000
WWUS54 KHUN 061053
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 AM CST WED FEB 6 2008
ALC049-071-095-061115-
/O.CON.KHUN.TO.W.0010.000000T0000Z-080206T1115Z/
MARSHALL AL-JACKSON AL-DEKALB AL-
453 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CST FOR WEST
CENTRAL DEKALB...SOUTH CENTRAL JACKSON AND EAST CENTRAL MARSHALL
COUNTIES...
AT 453 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COLUMBUS CITY...OR
ABOUT 6 MILES NORTHEAST OF GUNTERSVILLE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANGSTON.
A WALL CLOUD WAS REPORTED BY A TRAINED STORM SPOTTER NEAR THE
GUNTERSVILLE AIRPORT AT 452 AM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA.
LAT...LON 3448 8594 3447 8594 3445 8592 3442 8601
3433 8622 3448 8633 3462 8604
TIME...MOT...LOC 1053Z 242DEG 44KT 3446 8616
$$
JEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 4:13 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 6, 4:13 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 413 AM CST WED FEB 6 2008 .UPDATE... UPDATED ZONES TO REMOVE WRN MOST COUNTIES FROM WATCH WHICH ARE LAUDERDALE/COLBERT/FRANKLIN AL. ALSO EXTENDED THE WATCH TO 7 AM FOR THE REMAINDER OF THE CWA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Feb 6, 4:27 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 AM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-061900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 427 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS MORNING. THIS LINE OF STORMS WILL BE CAPABLE OF DAMAGING WINDS AND HEAVY RAIN. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM HUNTSVILLE AND POINTS EAST UNTIL AROUND 7 AM. THIS AFTERNOON...ALL SHOWER AND THUNDERSTORMS ACTIVITY WILL BE OVER...AS TEMPERATURES FALL INTO THE UPPER 40S OR LOWER 50S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED FOR EARLY THIS MORNING ONLY. SS
In the hours before
Special weather statement, Feb 6, 3:52 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 352 AM CST WED FEB 6 2008 ALZ004-005-007-061015- LAWRENCE-LIMESTONE-MORGAN- 352 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 415 AM CST... AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM RIPLEY TO BANKHEAD NATIONAL FOREST...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CADDO. SPEAKE. ATHENS. DECATUR. SOMERVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING FOR NORTH ALABAMA. BCC
Special weather statement, Feb 6, 3:54 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 354 AM CST WED FEB 6 2008 TNZ076-096-097-061030- FRANKLIN-LINCOLN-MOORE- 354 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 430 AM CST... AT 354 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA TO 5 MILES NORTH OF HAZEL GREEN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LYNCHBURG TO 10 MILES SOUTH OF FAYETTEVILLE...MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OAK GROVE. WOODS RESERVOIR. MAXWELL. ALTO. ST. ANDREWS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Local storm report, Feb 6, 4:11 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TORNADO S MOULTON 34.48N 87.28W
02/06/2008 LAWRENCE AL EMERGENCY MNGR
TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY
TRAPPING PEDESTRIANS.
0320 AM TORNADO 6 SE MOULTON 34.42N 87.21W
02/06/2008 LAWRENCE AL EMERGENCY MNGR
TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE
GROVE AREA.
0320 AM TORNADO 12 E MOULTON 34.48N 87.07W
02/06/2008 MORGAN AL EMERGENCY MNGR
SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA.
0325 AM TORNADO 8 SW DECATUR 34.49N 87.09W
02/06/2008 MORGAN AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND IN CHAPEL HILL.
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
MUD TAVERN FIRE DEPARTMENT DAMAGED WEST OF DECATUR
0335 AM TORNADO 10 WNW HUNTSVILLE 34.79N 86.75W
02/06/2008 MADISON AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND WEST OF MONROVIA
0342 AM FUNNEL CLOUD HUNTSVILLE 34.73N 86.59W
02/06/2008 MADISON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK
AND HIGHWAY 53.
0347 AM FUNNEL CLOUD MADISON 34.70N 86.75W
02/06/2008 MADISON AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD
0348 AM FUNNEL CLOUD MADISON 34.70N 86.75W
02/06/2008 MADISON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD.
&&
KWEBERLocal storm report, Feb 6, 4:15 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
ON 3200 BLOCK OF MODUS ROAD IN DECATUR A MOBILE HOME WAS
BLOWN ONTO ROAD.
&&
KWEBERSpecial weather statement, Feb 6, 4:31 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 431 AM CST WED FEB 6 2008 ALZ006-007-009-061115- JACKSON-MADISON-MORGAN- 431 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...MADISON AND MORGAN COUNTIES UNTIL 515 AM CST... AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 8 MILES EAST OF FALKVILLE...OR ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 12 MILES SOUTHEAST OF HARTSELLE...MOVING EAST AT 65 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MAYSVILLE. DEPOSIT. MORGAN CITY. HOLLYTREE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. CBD
Local storm report, Feb 6, 4:37 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL 1 S FLINTVILLE 35.05N 86.42W
02/06/2008 E1.00 INCH LINCOLN TN NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED IN FLINTVILLE.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:40 AM CST | Tornado Warning | HUN | Lawrence | 50 min |
| Feb 6, 3:08 AM CST | Tornado Warning | HUN | Limestone, Morgan | 37 min |
| Feb 6, 3:30 AM CST | Tornado Warning | HUN | Madison | 45 min |
| Feb 6, 3:40 AM CST | Tornado Warning | HUN | Cullman | 35 min |
| Feb 6, 4:11 AM CST | Tornado Warning | HUN | Cullman | 19 min |
| Feb 6, 4:14 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Feb 6, 4:15 AM CST | Severe Thunderstorm Warning | HUN | Madison | 45 min |
| Feb 6, 4:17 AM CST | Tornado Warning | HUN | Marshall | 28 min |
| Feb 6, 4:46 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| Feb 6, 4:47 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Feb 6, 5:04 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 26 min |
| Feb 6, 5:26 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 19 min |
| Feb 6, 5:29 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Feb 6, 6:12 AM CST | Flash Flood Warning | HUN | Marshall | 3 hr |
| Feb 6, 6:47 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Feb 6, 12:51 PM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 5 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.